Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 17, 2020, 12:45 PM EDT for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Mar 17, 2020, 8:00 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2020, 12:45 PM EDT (16:45 UTC)
- In effect from
- Mar 17, 2020, 8:00 PM EDT
- Expired
- Mar 17, 2020, 6:15 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 11.70 ft at Mar 17, 2020, 3:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
387
WGUS42 KFFC 171645
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1245 PM EDT Tue Mar 17 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC083-TNC065-180645-
/O.NEW.KFFC.FL.W.0250.200318T0000Z-200318T1200Z/
/ENGG1.1.ER.200318T0000Z.200318T0000Z.200318T0600Z.NO/
1245 PM EDT Tue Mar 17 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Lookout Creek near New England.
* From this evening until early Wednesday morning.
* At 12 PM Tuesday the stage was 10.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise to flood stage by this evening, then fall below
flood stage by early Wednesday morning.
* At 12 feet...Flood Stage is reached and minor flooding begins.
Flooding begins along Sells Lane in Trenton...Mason Road near
Rising Fawn...and Creek Road near New England. In addition...minor
flooding of pasture and grazing land begins along the flood plain.
Minor flooding of the creek can also be expected much further
downstream as it crosses the Tennessee border into the Tiftona
area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$1 follow-up statement
405
WGUS82 KFFC 172215
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
615 PM EDT Tue Mar 17 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
GAC083-TNC065-172245-
/O.CAN.KFFC.FL.W.0250.000000T0000Z-200318T1200Z/
/ENGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
615 PM EDT Tue Mar 17 2020
The Flood Warning is cancelled for
The Lookout Creek near New England.
* This takes effect immediately.
* Until Wednesday morning.
* At 6 PM Tuesday the stage was 11.5 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.
* At 12 feet...Flood Stage is reached and minor flooding begins.
Flooding begins along Sells Lane in Trenton...Mason Road near
Rising Fawn...and Creek Road near New England. In addition...minor
flooding of pasture and grazing land begins along the flood plain.
Minor flooding of the creek can also be expected much further
downstream as it crosses the Tennessee border into the Tiftona
area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 10:51 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 17, 10:51 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1051 AM EDT Tue Mar 17 2020 .UPDATE... Made a few adjustments to the hourly temperatures/dew points to match the stubborn wedge. Should see the wedge eventually break down, but it is holding on a bit longer than previous grid trends. Also adjusted PoPs a bit to account for the more persistent area of better coverage across the far north through the early afternoon. Added thunder to the far north as we have seen a few brief periods of lightning in some of the deeper convective elements. Later periods still look pretty good and no significant adjustments made at this time. 20 && .PREV DISCUSSION... /Issued 728 AM EDT Tue Mar 17 2020/ ..12Z Aviation Discussion... PREV DISCUSSION... /Issued 504 AM EDT Tue Mar 17 2020/ SHORT TERM /Today through Wednesday/... Areas of rain are beginning to move out of the northeast Georgia mountains as the wedge front remains anchored in place, with very low and dense cloud cover and areas of fog and drizzle occurring across the northern half of the forecast area. These conditions will likely be in place for several hours after sunrise, eroding in the late morning and afternoon as a warm front moves northward into north Georgia and highs creep into the low- to mid-70s. This afternoon, low-level moisture will still be in place leading to a slight chance for showers and isolated thunderstorms in central Georgia but high-res guidance has shown relatively limited chances of convective coverage. Tonight will be relatively quiet once again with partly clear skies as lower-level clouds begin to break allowing lows to dip into the 50s. With dewpoints also in the 50s and calm to light winds, chances for patchy dense fog will be possible in areas where the clouds clear out in the early evening. On Wednesday, scattered very light showers and drizzle will be possible throughout the day, especially for northeastern Georgia with orographically lift aiding in light precip generation. A stationary front will also be draped across the CWA allowing a convergent point for convective storms to develop. Parameters will be in place for scattered thunderstorms but so far low-res models are pretty bullish for storms development while several high-res models are fairly limited, instead spawning very isolated, weak convective storms. With highs in the mid-70s to low-80s, instability should be present with expected MUCAPE values topping 1000 J/kg. If this potential is realized with convective development, strong gusty winds and periods of heavy rainfall will be possible. Thiem LONG TERM /Wednesday Night through Monday/... Same story, different day with above average temperatures, off and on rain, and continued zonal flow remaining the main story for this long term period. A series of short wave perturbations within the upper-level flow and approaching cold fronts will bring increased rain chances to the CWA throughout the extended forecast. The long term picks up on Wednesday night with southerly winds and southwesterly mid and upper level flow expected through the end of the week. Moving into Friday, a low pressure system developing over the Great Plains will be the setup for a widespread wet beginning of the weekend. The ECMWF and GFS are still in relatively close alignment in regards to the timing of the approaching system, however the jury is still out on precipitation amounts with the ECMWF being the wetter of the two models. After the FROPA, a surface high should begin to sink down over the Ohio River Valley from Canada giving a brief reprieve from the rain on Saturday. As has been the story with this active weather pattern, a series of shortwaves within the mid level flow with slight ridging aloft will bring rain chances back to the area on Sunday through Monday, especially across the southern portions of the CWA. At the end of the extended forecast models are in disagreement to the overall synoptic pattern. The GFS is hinting at the development of a robust low pressure system developing over the Great Plains, while the ECMWF generates a weaker system over the northern plains. Regardless, rain chances look to continue into mid-week even though confidence remains low on potential system impacts. Highs temperatures should be 5-15 degrees above average across the CWA except for the end of the extended forecast thanks to the previously mentioned FROPA. Meanwhile, lows should remain above average to well above average with temperatures between 10-20 degrees through the long term period. Morgan/Reaves AVIATION... 12Z Update... LIFR CIGS have come in hard across the forecast area this morning with only fringe areas to the south barely holding onto IFR. VSBYs have also dropped to 1-4SM for the majority of the forecast area. Improvement to MVFR expected, but not until between 15-18Z, before eroding away completely this afternoon. Winds will be light and start out easterly but will also be veering continually through the TAF period, rotating 360 degree through the next 24 hours. Tonight dense fog will be possible and is expected to drop VSBYs/CIGS to IFR/LIFR from east to west between 8-12Z. //ATL Confidence...12Z Update... Low on timing of CIG/VSBY restrictions clearing this morning. Medium to High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 65 54 72 62 / 20 20 60 50 Atlanta 67 57 74 62 / 20 10 50 30 Blairsville 63 51 63 58 / 50 20 60 60 Cartersville 67 55 75 61 / 30 10 50 30 Columbus 76 60 83 62 / 20 10 20 10 Gainesville 63 53 68 60 / 30 20 60 60 Macon 73 58 80 62 / 20 10 40 10 Rome 67 54 75 61 / 40 10 50 30 Peachtree City 70 57 77 61 / 20 10 40 20 Vidalia 76 60 81 63 / 30 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, Mar 17, 5:06 AM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EDT Tue Mar 17 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EDT Tue Mar 17 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Areas of fog and drizzle will diminish through the morning but periodic visibilities could drop near a quarter of a mile in very isolated locations like low-lying valleys or over waterways. A slight chance of showers and very isolated thunderstorms may be possible this afternoon but any storms that develop should remain weak. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms with some gusty winds and brief heavy rain will be possible on Wednesday. Later in the week, on Friday and Friday night, a frontal system is expected to sweep into the area with a chance for strong to severe thunderstorms, generally for north Georgia, with strong gusty winds and periods of heavy rain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 12:00 PM EDT | River Flood Warning | FFC | Whitfield | 40 hr |
| Mar 17, 12:11 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 27 hr |
Nearby
River Flood Warnings in Tennessee, 2020River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.